MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OR3O DM XLPE INSERT 28/48; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. OR3O DM XLPE INSERT 28/48; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71358222
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Fall (1848)
Date of Event 10/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after thr surgery had been performed on an unknown date, the patient fell and one (1) or3o dm xlpe insert 28/48 disassociated from one (1) oxinium fem hd 12/14 28mm +0.This adverse event was solved by a revision surgery on (b)(6) 2025, in which the devices were replaced with new 48/62 or30 liner, 28/48 or30 insert, and 28mm +8 oxinium head.Current health status of patient remains unknown.
 
Additional Manufacturer Narrative
H10: internal complaint reference: case (b)(4): this complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).The associated devices were returned and evaluated.A visual inspection of the returned device finds the insert significantly worn and discolored with deep grooves in the edge.The oxinium femoral head is also heavily damaged, the damage may have been caused by extraction activities.Devices' batch numbers were not provided; thus, an evaluation of the manufacturing records could not be performed.For the insert, a review of complaint history for the previous 12 months did not reveal similar events for the listed device.For the femoral head, a review of complaint history of the previous 12 months revealed similar events for the listed part number, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for total hip systems revealed that dislocation has been identified in warnings and precautions, that may result from improper selection of the neck length and cup, stem positioning, muscle looseness and/or malpositioning of components.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event are injury, postoperative care or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Factors that could contribute to the reported event include injury, patient condition, postoperative care, size selected or abnormal loading of limb.

Brand Name
OR3O DM XLPE INSERT 28/48
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23511679
Report Number1020279-2025-01869
Device Sequence Number15879252
Product Code LPH
UDI-Device Identifier00885556712405
UDI-Public885556712405
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71358222
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer04/10/2026
06/30/2026
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date04/16/2026
07/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OXINIUM FEM HD 12/14 28MM +0, PART#:71342800; OXINIUM FEM HD 12/14 28MM +0, PART#:71342800.; PN: 71342800 / LOT: 23MM06152; PN: 71358208 / LOT: 22AM09576
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown